|Should Inhaled Steroids Be Avoided?
Jan 9, 2003
Like other males with HIV-related lipodystrophy, I now have some osteoporosis and osteopenia (determined by DEXA). I also use a nasal inhaler. I've read a couple of recent reports stating that inhaled steroids can contribute to bone loss.
Should a person with HIV-related bone loss avoid nasal corticosteroids?, and do you recommend any treatments for HIV+ patients who are beginning to lose bone density?
Response from Dr. Dieterich
Good question. Inhaled steroids for asthma get much more steroid into your body than the nasal ones do. I don't think I would worry about it. For bone density, you should check your testosterone, do weight bearing exercise and make sure you get enough calcium and vitamin D, the same thing we advise postmenopausal women. However since you are a male you can take larger doses of testosterone replacement if you need replacing and that will help the osteoporosis. Good luck! DTD
Aids wasting and drug therapy
Treating wasting in patient with history of lymphoma
- Can You Catch Hiv From One Time Of Intercourse?
- Are Tingling Numbness Neck And Herpes Zoster Symptoms Of Hiv?
- Would The Doctor Tell You Right Away About The Result Of Hiv Test
- Peripheral Neuropathy Skin Rash
- Can I Get Rid Of A Buffalo Hump?
- Can Having A Herpes Outbreak Cause A False Positive Hiv Test?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.